Q. I am having spotting randomly every few days after abortion. Please advise.

Answered by
Dr. Eeshani Dutta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 15, 2019

Hello doctor,

I had an abortion four months back. My period returned seven weeks later and ever since then I have been spotting randomly every few days. I was 13 weeks pregnant at the time of the procedure. Is this normal? If not, what could it be? There are no other symptoms aside from very very light cramping. Previous history of the same issue: I did have the Nuvaring before I got pregnant and was taken off of it due to an estrogen-induced stroke. I then tried the mini pill. Current medications: Sertraline.

#

Hi,

Welcome to icliniq.com.

Please ensure if you had a complete abortion or there are still bits of retained products of conception in your uterus by doing a transvaginal scan. Since it was a second-trimester pregnancy, there may be chances of RPOC, which can lead to irregular spotting or bleeding. In such case, you may need a D and C (dilatation and curettage) to get rid of RPOC. Secondly, Sertraline reduced the efficacy of birth control pills, and hence failure rate increases. So ensure to take additional precaution using condoms, if possible.


Was this answer helpful?

 | 


Related Questions:
I am having spotting randomly every few days after abortion. Please advise.

Hello doctor,I had an abortion four months back ... Please ensure if you had a complete abortion or there are still bits of retained products of conception in your uterus by doing a transvaginal ...   Read full

What can be the reason to get clots after taking 2 doses of MTP pills?

Ideally, you can take the remaining two doses of tablet Misoprostol and allow the bleeding to continue further as with medical abortion the bleeding may last for at least 7-10 days ...   Read full

Does spotting after I-pill rule out pregnancy?

.. gone through your query and understand the concerns. I-pill has the usual side effect of delaying the next expected periods by two to three weeks. So, most likely her periods are delayed due to the pill. I will suggest her to get a urine pregn...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

7 Days COVID Care
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Frequently Asked Questions About COVID-19 Vaccines
COVID-19 vaccines can be a real lifesaver. Read this to know the answers to the common questions and doubts on COVID-19 ...  Read more»
Female Sexual Arousal Disorder: Break the Shackles and Seek Help!!
This article throws light on Female Sexual Interest/Arousal Disorder, a common but least discussed sexual health topic a...  Read more»
Covaxin Vs Covishield
The coronavirus vaccines, Covaxin and Covishield, have received a green signal for restricted emergency use in India. In...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.